MAUDE Adverse Event Report: PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIMLAN135T45
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the superior mesenteric artery (sma) using a lantern delivery microcatheter (lantern), a guidewire and coils.During the procedure, the physician successfully placed coils in the target location using the lantern.While retracting and re-advancing the lantern within the rotating hemostasis valve (rhv), the physician experienced resistance.Subsequently, after removal of the lantern, the physician noticed that the mid-shaft of the lantern was fractured.It was reported that the rhv was overtightened at the location of the fracture.The procedure ended at this point.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.H3 other text: placeholder.
 
Additional Manufacturer Narrative
Please note that the following section is being updated based on additional information provided by a penumbra sales representative on 06/28/2023: 1.Section b.Box 5.Describe event or problem h3 other text : placeholder.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the superior mesenteric artery (sma) using a lantern delivery microcatheter (lantern), a guidewire and coils.During the procedure, the physician successfully placed coils in the target location using the lantern.While retracting and re-advancing the lantern within the rotating hemostasis valve (rhv), the physician experienced resistance.Next, the physician injected contrast using a reinforced 3cc syringe to check if the vessel was occluded, and noticed the contrast coming out of the lantern hub.After removing the lantern, the physician noticed that the mid-shaft of the lantern was fractured.It was reported that the rhv was overtightened at the location of the fracture.The procedure was completed using a new lantern and additional coils.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned lantern confirmed a fracture.It was reported that the fracture occurred at the rotating hemostasis valve (rhv) and the rhv was overtightened.The rhv being overtightened likely contributed to resistance experienced during the procedure.If the device is manipulated against resistance, damage such as a fracture may occur.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
LANTERN DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key17186477
Report Number3005168196-2023-00293
Device Sequence Number15050686
Product Code DQY
UDI-Device Identifier00814548016658
UDI-Public814548016658
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K152840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/23/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2025
Device Catalogue NumberPXSLIMLAN135T45
Device Lot NumberF00004590
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2023
Supplement Date Received by Manufacturer06/28/2023
08/09/2023
Initial Report FDA Received Date06/22/2023
Supplement Report FDA Received Date07/29/2023
08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Date Report Sent to FDA01/01/2005